MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-5-8-3D-SS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported the physician information could not be provided due to restriction by privacy regulations.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that when inserting the coil into the aneurysm, when about 3 cm was remaining, the delivery pushwire of the coil pulled, and it was confirmed the coil did not move with it: the coil detached early.As troubleshooting, the pushwire was used to push the coil and implant the coil into the aneurysm at the expected position.It was noted there was no damage to the pushwire, no repositioning of the coil was performed, no rotation of the pushwire was performed, and no detachment attempts were made.It was unknown if there was any resistance during delivery, and unknown if a continuous flush had been used.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the anterior communicating (acom) artery with a max diameter of 5 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was severe.Ancillary devices include a phenom 17 microcatheter.
 
Additional Manufacturer Narrative
The axium prime coil was returned for analysis.The axium prime pusher actuator interface (ai), hypotube break indicator (hbi), and pusher tack welds were found intact.No bends or kinks were found with the axium prime pusher.Under the microscope, the coin was found against the lumen stop, the shield coil was found stretched, and the implant coil was not still attached to the pusher.The implant coil was not returned.The release wire was found extending out of the tip of the pusher for 0.002¿ which is within specification (specification:.002-.005¿).The axium prime pusher was intentionally broke at the hbi and the release wire was pulled out for evaluation of the coin.The release wire coin was found to be visually acceptable.The coin width was measured at 3 locations and was found to be within specifications.The coin width was measured @ 0.063mm to be 0.073mm, @ 0.127mm to be 0.100mm, and @ 0.275mm to be 0.095mm (specifications: @ 0.063mm: 0.063mm-0.089mm; @ 0.127mm: 0.075mm-0.105mm; @ 0.275mm: 0.086mm-0.108mm).The inner diameter of the retainer ring was found to be visually acceptable.The retainer ring inner diameter (id) was measured to be 0.0046¿ which is within specification (specification: 0.00455" ±.00010).The inner diameter of the lumen stop was found to be visually acceptable.The lumen stop id was measured to be 0.0027¿ which is within specification (specification: 0.00220-0.0029¿).No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was confirmed.However, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11244073
Report Number2029214-2021-00112
Device Sequence Number3588382
Product Code KRD
UDI-Device Identifier00847536008243
UDI-Public00847536008243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2023
Device Model NumberAPB-5-8-3D-SS
Device Catalogue NumberAPB-5-8-3D-SS
Device Lot NumberB107574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1